Skip to main content Accesibility Help
×
×
Home

Remarks on Inner Functions and Optimal Approximants

  • Catherine Bénéteau (a1), Matthew C. Fleeman (a2), Dmitry S. Khavinson (a3), Daniel Seco (a4) and Alan A. Sola (a5)...
Abstract

We discuss the concept of inner function in reproducing kernelHilbert spaces with an orthogonal basis of monomials and examine connections between inner functions and optimal polynomial approximants to 1/f, where f is a function in the space. We revisit some classical examples from this perspective, and show how a construction of Shapiro and Shields can be modiûed to produce inner functions.

Copyright
References
Hide All
[1] Aleman, A., Richter, S., and Sundberg, C., Beurling's theorem for the Bergman space. Acta Math. 177 (1996), 275310. http://dx.doi.org/10.1007/BF02392623
[2] Bénéteau, C., Condori, A. A., Liaw, C., Seco, D., and Sola, A. A., Cydicity in Dirichlet-type spaces and extremal polynomials. J. Anal. Math. 126 (2015), 259286. http://dx.doi.Org/10.1007/s11854-015-0017-1
[3] Bénéteau, C., Khavinson, D., Liaw, C., Seco, D., and Sola, A. A., Orthogonal polynomials, reproducing kernels, and zeros of optimal approximants. J. London Math. Soc. 94 (2016), 726746. http://dx.doi.Org/10.1112/jlms/jdwO57
[4] Bénéteau, C., Khavinson, D., Liaw, C., Seco, D., and Simanek, B., Zeros of optimal polynomial approximants: Jacobi matrices and Jentzsch-type theorems. arxiv:1606.08615
[5] Beurling, A., On two problems concerning linear transformations in Hilbert space. Acta Math. 81 (1948), 239255. http://dx.doi.org/10.1007/BF02395019
[6] Carswell, B., Duren, P., and Stessin, M., Multiplication invariant subspaces of the Bergman space. Indiana Univ. Math. J. 51 (2002), no. 4, 931-961. http://dx.doi.Org/10.1512/iumj.2002.51.2184
[7] Duren, P., Theory of Hp spaces. Second Edition, Dover Publications, Mineola, NY, 2000.
[8] Duren, P., Khavinson, D., Shapiro, H., and Sundberg, C., Contractive zero-divisors in Bergman spaces. Pacific J. Math. 157 (1993), 3756. http://dx.doi.Org/10.2140/pjm.1993.157.37
[9] Duren, P., Khavinson, D., Shapiro, H., and Sundberg, C., Invariant subspaces in Bergman spaces and the biharmonic equation, Michigan Math. J. 41 (1994), 247259. http://dx.doi.org/10.1307/mmjV1029004992
[10] Duren, P. and Schuster, A., Bergman spaces. Mathematical Surveys and Monographs, 100. American Mathematical Society, Providence, RI, 2004. http://dx.doi.Org/10.1090/surv/100
[11] El-Fallah, O., Kellay, K., Mashreghi, J., and Ransford, T., A primer on the Dirichlet space. Cambridge Tracts in Mathematics, 203. Cambridge University Press, Cambridge, 2014.
[12] Fricain, E., Mashreghi, J., and Seco, D., Cydicity in reproducing kernel Hilbert spaces of analytic functions. Comput. Methods Funct. Theory 14 (2014), 665680. http://dx.doi.org/!0.1007/s40315-014-0073-z
[13] Halmos, P. R., Shifts on Hilbert spaces. J. Reine Angew. Math. 208 (1961), 102112. http://dx.doi.Org/10.1515/crll.1961.208.102
[14] Hansbo, J., Reproducing kernels and contractive divisors in Bergman spaces. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI). 232 (1996), no. Issled. po Linein. Oper. i Teor. Funktsii. 24,174-198.
[15] Hedenmalm, H., A factorization theorem for square area-integrable analytic functions. J. Reine Angew. Math. 422 (1991), 4568. http://dx.doi.Org/10.1515/crll.1991.422.45
[16] Hedenmalm, H., Korenblum, B., and Zhu, K., Theory of Bergman spaces. Graduate Texts in Mathematics, 199. Springer-Verlag, New York, 2000. http://dx.doi.Org/10.1007/978-1-4612-0497-8
[17] Hedenmalm, H. and Zhu, K., On the failure of optimal factorization for certain weighted Bergman spaces. Complex Variables Theory Appl. 19 (1992), 165176.
[18] Khavinson, D., Lance, T., and Stessin, M., Wandering property in the Hardy space. Michigan Math. J. 44 (1997), no. 3, 597606. http://dx.doi.org/10.1307/mmj71029005790
[19] Korenblum, B., Outer functions and cyclic elements in Bergman spaces. J. Funct. Anal. 115 (1993), 104118. http://dx.doi.org/10.1006/jfan.1993.1082
[20] Lance, T., and Stessin, M., Multiplication invariant subspaces of Hardy spaces. Canad. J. Math. 49 (1997), no. 1, 100118. http://dx.doi.org/10.4153/CJM-1997-005-9
[21] Paulsen, V. and Raghupathi, M., An introduction to the theory of reproducing kernel Hilbert spaces. Cambridge Studies in Advanced Mathematics, 152. Cambridge University Press, Cambridge, 2016. http://dx.doi.Org/10.1017/CBO9781316219232
[22] Richter, S., Invariant subspaces of the Dirichlet shift. J. Reine Angew. Math. 386 (1988), 205220. http://dx.doi.Org/1 0.1 51 5/crll.1 988.386.205
[23] Seco, D., Some problems on optimal approximants. In: Recent progress on operator theory and approximation in spaces of analytic functions. Contemp. Math., 679. American Mathematical Society, Providence, RI, 2016, pp. 193-205.
[24] Shapiro, H. and Shields, A. L., On the zeros of functions with finite Dirichlet integral and some related function spaces. Math. Z. 80 (1962), 217229. http://dx.doi.Org/10.1007/BF01162379
[25] Shields, A. I., Weighted shift operators and analytic function theory. In: Topics in operator theory. Math. Surveys, 13. American Mathematical Society, Providence, RI, 1974, pp. 49-128.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Mathematical Bulletin
  • ISSN: 0008-4395
  • EISSN: 1496-4287
  • URL: /core/journals/canadian-mathematical-bulletin
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed